Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Apr 23, 2025, 5:13 PM CDT for Logan County, Thomas County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2025, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 23, 2025, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 73 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
757
WFUS53 KGLD 232213
TORGLD
KSC109-193-232245-
/O.NEW.KGLD.TO.W.0002.250423T2213Z-250423T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
513 PM CDT Wed Apr 23 2025
The National Weather Service in Goodland has issued a
* Tornado Warning for...
South central Thomas County in northwestern Kansas...
Northeastern Logan County in west central Kansas...
* Until 545 PM CDT.
* At 512 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Monument, or 8 miles west of Oakley, moving
northeast at 15 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation. Spotter reports of lowering,
rotating wall cloud from the top of the hour.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Monument around 515 PM CDT.
Oakley around 525 PM CDT.
This includes Interstate 70 in Kansas between mile markers 73 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3908 10106 3923 10094 3913 10080 3913 10081
3908 10081 3902 10093
TIME...MOT...LOC 2212Z 233DEG 11KT 3908 10099
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Alexander3 follow-up statements
310
WWUS53 KGLD 232230
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
530 PM CDT Wed Apr 23 2025
KSC109-193-232245-
/O.CON.KGLD.TO.W.0002.000000T0000Z-250423T2245Z/
Thomas KS-Logan KS-
530 PM CDT Wed Apr 23 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH
CENTRAL THOMAS AND NORTHEASTERN LOGAN COUNTIES...
At 529 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southwest of Oakley, moving northeast at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Oakley.
This includes Interstate 70 in Kansas between mile markers 73 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3910 10101 3921 10091 3913 10080 3913 10081
3908 10081 3905 10094
TIME...MOT...LOC 2229Z 243DEG 11KT 3910 10091
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Alexander839
WWUS53 KGLD 232236
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
536 PM CDT Wed Apr 23 2025
KSC109-193-232245-
/O.CON.KGLD.TO.W.0002.000000T0000Z-250423T2245Z/
Thomas KS-Logan KS-
536 PM CDT Wed Apr 23 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN THOMAS AND NORTHEASTERN LOGAN COUNTIES...
At 536 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oakley, moving northeast at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Oakley around 540 PM CDT.
This includes Interstate 70 in Kansas between mile markers 73 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3912 10096 3919 10088 3913 10080 3913 10081
3908 10081 3905 10092
TIME...MOT...LOC 2236Z 243DEG 11KT 3911 10089
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Alexander220
WWUS53 KGLD 232243
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
543 PM CDT Wed Apr 23 2025
KSC109-193-232252-
/O.EXP.KGLD.TO.W.0002.000000T0000Z-250423T2245Z/
Thomas KS-Logan KS-
543 PM CDT Wed Apr 23 2025
...THE TORNADO WARNING FOR SOUTHEASTERN THOMAS AND NORTHEASTERN LOGAN
COUNTIES WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, small
hail and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Kansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Goodland.
Remember, a Severe Thunderstorm Warning still remains in effect for
Multiple Counties.
&&
LAT...LON 3912 10096 3919 10088 3913 10080 3913 10081
3908 10081 3905 10092
TIME...MOT...LOC 2242Z 233DEG 11KT 3912 10088
$$
AlexanderWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 23, 5:08 PM CDT, 5 minutes earlier. Its key messages:
- Potential continues for severe weather this afternoon and evening. Main hazards are hail up to 2 inches, wind gusts around 65 mph and a conditional threat for tornadoes mainly south of the Interstate.
- There is potential for excessive rainfall this evening and through the night due to slow moving storms and the potential for training of storms. Any flooding threat would be maximized wherever training does occur.
- Another round of strong to severe storms Thursday afternoon and evening with large hail and damaging winds the main threats.
- Potential fire weather concerns for Sunday and Monday.
Area forecast discussion, Apr 23, 5:08 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Goodland KS 408 PM MDT Wed Apr 23 2025 .KEY MESSAGES... - Potential continues for severe weather this afternoon and evening. Main hazards are hail up to 2 inches, wind gusts around 65 mph and a conditional threat for tornadoes mainly south of the Interstate. - There is potential for excessive rainfall this evening and through the night due to slow moving storms and the potential for training of storms. Any flooding threat would be maximized wherever training does occur. - Another round of strong to severe storms Thursday afternoon and evening with large hail and damaging winds the main threats. - Potential fire weather concerns for Sunday and Monday. && .UPDATE... Issued at 259 PM MDT Wed Apr 23 2025 Have updated the going forecast to add in Severe Thunderstorm Watch 163 for all of northwest Kansas and Kit Carson and Cheyenne counties in Colorado through 03z Thursday. Large hail and damaging winds are the main threats. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 156 PM MDT Wed Apr 23 2025 Across the Tri State region this afternoon, skies are mixed from sunny in some locales down to mostly cloudy. This is due to a front that is draped across the far eastern and southern portions of the area. A surface ridge to the north is keeping low clouds over portions of northeast Colorado, while cloud cover/convection persist in the east from this morning's activity. Temperatures are varying widely based on the current placement of the from. Some areas south of the Interstate are seeing southerly gusty winds 25-30 mph and temperatures in the mid 70s to near 80F. Areas in the north, east and west are mixed with mainly 60s to lower 70s, and easterly flow. The main wx concerns for the short term period are going to focus on the potential for severe weather this afternoon/evening and again on Thursday. The current RAP40 500/700mb analyses in tandem with mid level water vapor imagery, are showing amplified ridging continuing to push slowly east of the CWA, putting the region under W/SW flow aloft. There is a weak shortwave moving through the northern portion of the ridge, aiding in the convection now mainly east of the CWA. At the surface, there is a stationary front over western Kansas w/ a surface low attached near the SE Colorado/SW Kansas border. A dryline does extend south from this. There is an 850mb inverted trough over the aforementioned surface front providing a southerly flow from the surface to 850mb along/south of the front, compared to W/SW flow aloft. From the latest cams(HRRR, RAP, NamNest), the next round of storms does not pick up in intensity until around the 00z Thursday timeframe from the south and west, expanding north and east overnight into Thursday morning. SPC continues to carry a slight risk for severe for the eastern half of the area, with a marginal risk in the west. There is still chances for large hail and damaging winds area-wide. Model soundings show around 00z that there will be decent DCape around 1000-1200j/kg and MUCape/SBCape in the 1000-1500j/kg range. Profiles do show inverted-v's but do tighten up as the evening progresses. Sig/large hail parameter is in the 1-4 range for the cwa, best north. With this, still looking for hail potential in the 1-2" range with winds 55-65 mph. There is another weak shortwave this evening working along the 850/sfc boundaries, with weak shear potential. So can't rule out a tornado threat early on. Also there is a marginal risk for excessive rainfall with the potential for some slow moving heavy rain. PW values approach an inch in the east, so this could be the best potential for any flooding concerns. Guidance carries the precipitation overnight into Thursday morning. the surface low/front do shift some by Thursday afternoon and evening, allowing for conditions to remain for another round over potential severe storms. SPC does carry a marginal risk for the area, but based on where the front may set up, eastern portions of the cwa have the best chance. Wind and hail threats remain as DCape ranges in the 500-700j/kg and SBCape/MUCape in the 1400-1600j/kg range in the afternoon. Precipitation tapers from west to east Thursday evening as upper ridge approaches from the west. A weak trough behind the ridge will trigger some rain and thunder chances, especially at night when 40-60% chances are possible. For temps, highs on Thursday will range mainly in the 50s and 60s, warmest east/southeast near 70F. on Friday, mainly 50s. Overnight lows mainly in the 40s each night, with some mid to upper 30s possible in the northwest Thursday night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 204 PM MDT Wed Apr 23 2025 Similar to guidance 24 hours ago, best chances for precipitation occur Saturday (30-50%), pushing north and east going into Sunday as the sfc low/upper trough move into the northern Plains. Weak shortwaves behind the exiting system will trigger some light rw/trw Monday onward. For Sunday and Monday, dry air working in from the sw will create fire wx concerns as criteria close to being met, especially Monday afternoon south of the Interstate. Highs peak on Sunday in the 80s trending down to the 60s and 70s by midweek. Lows trending into the 30s from Sunday night onward. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 400 PM MDT Wed Apr 23 2025 With a front across the region during the forecast period, expecting both terminals(KMCK/KGLD) to see a transition from VFR conditions to MVFR/IFR by 00z Thursday. Expecting the chance for thunderstorms around the region, but with low confidence in timing issues, expecting at least 4-5sm in light rain w/ some thunder potential. As the evening progresses, expecting more IFR clouds to develop below OVC010 along with light rain to persist. Will monitor and update as needed. Winds meandering east-northeast for both terminals around 10-15kts. Continuing the AMD NOT SKED for KMCK, as there has been continued intermittent communications issues with the reporting of the ASOS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && UPDATE...JN SHORT TERM...JN LONG TERM...JN AVIATION...JN
Hazardous weather outlook, Apr 23, 4:19 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 319 PM MDT Wed Apr 23 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-242130- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 319 PM MDT Wed Apr 23 2025 /419 PM CDT Wed Apr 23 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Severe Thunderstorm Watch is in effect through this 9PM MT evening for all of northwest Kansas as well as Kit Carson and Cheyenne counties in Colorado. Hazards being large hail up to 2 inches and damaging wind gusts up to 60 mph. There is a conditional threat for tornadoes generally south of Interstate 70. There may also be a threat for excessive rainfall through the night which could produce some flooding, especially across flood prone areas and city streets. If flooding does occur, it may be hard to see at night. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... Another round of potential strong to severe storms is forecast Thursday afternoon in the evening across most of the area. Large hail and the damaging winds are the primary threats. Near critical to critical fire weather conditions are possible Sunday and Monday afternoons. Outdoor burning is not advised as fires could grow out of control. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please send any reports of wind or hail to us via phone or social media. Please do so safely.
In the hours before
Local storm report, Apr 23, 3:27 PM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
227 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM Hail 1 E Saint Peter 39.19N 100.08W
04/23/2025 M0.88 Inch Graham KS Public
Delayed report via social media. Penny to
nickel sized hail. Time radar and report
estimated.
&&
KMKSpecial weather statement, Apr 23, 3:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Goodland KS
345 PM CDT Wed Apr 23 2025
KSZ014-015-232115-
Sheridan KS-Thomas KS-
345 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN THOMAS AND
SOUTHWESTERN SHERIDAN COUNTIES THROUGH 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oakley, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Thomas
and southwestern Sheridan Counties, including the following
locations... Angelus and Seguin.
This includes Interstate 70 in Kansas between mile markers 69 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3924 10044 3913 10073 3913 10089 3916 10093
3945 10066
TIME...MOT...LOC 2044Z 230DEG 27KT 3916 10085
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
AlexanderLocal storm report, Apr 23, 4:27 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
327 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Hail 5 W Oakley 39.13N 100.95W
04/23/2025 E0.88 Inch Logan KS Emergency Mngr
Nickel sized hail reported 5 miles west of
Oakley on Highway 40 at 3:23 pm MDT.
&&
VincentLocal storm report, Apr 23, 4:35 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
335 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM Hail 1 NW Monument 39.11N 101.01W
04/23/2025 E0.88 Inch Logan KS Emergency Mngr
Pea to nickel size hail observed at 3:30 pm
MDT.
&&
VincentLocal storm report, Apr 23, 4:47 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
347 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Hail 3 WNW Oakley 39.14N 100.91W
04/23/2025 E1.00 Inch Thomas KS Trained Spotter
Spotter estimated pea to quarter size hail
at 3:43 pm MDT.
&&
VincentThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:17 AM CDT | Special Weather Statement | GLD | Graham | 13 min |
| Apr 23, 8:39 AM CDT | Special Weather Statement | GLD | Graham | 21 min |
| Apr 23, 10:50 AM CDT | Special Weather Statement | GLD | Graham | 25 min |
| Apr 23, 10:58 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 16 min |
| Apr 23, 3:45 PM CDT | Special Weather Statement | GLD | Sheridan | 30 min |
| Apr 23, 4:09 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 36 min |
| Apr 23, 4:27 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 18 min |
| Apr 23, 4:30 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 45 min |
| Apr 23, 4:41 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas, Wallace | 49 min |
| Apr 23, 4:56 PM CDT | Tornado Warning | GLD | Logan, Thomas | 19 min |
| Apr 23, 5:08 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 52 min |
| Apr 23, 5:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas, Wallace | 36 min |
| Apr 23, 5:45 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 45 min |
| Apr 23, 5:59 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 31 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 45 min |
| Apr 23, 6:45 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 24 min |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.